Alert archive / North Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 119, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 6, 2025, 8:15 PM EDT for 4 counties in North Carolina. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2025, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 6, 2025, 9:30 PM EDT
- In force
- 75 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:00 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 6, 8:00 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 800 PM EDT Fri Jun 6 2025 .SYNOPSIS... A series of mid and upper-level disturbances will overspread and interact with a frontal zone that will settle into and stall over NC this weekend through early to mid next week. && .NEAR TERM /TONIGHT/... As of 230 PM Friday... Diurnal cumulus clouds are beginning to develop across much of the forecast area, with the primary exception being the US-1 corridor southwest of Raleigh. Coverage of showers is very isolated in western North Carolina right now, but coverage is likely to increase as scattered convection along the Appalachian Mountains moves east. Overall, it seems as if the models have backed off slightly on the areal coverage of showers and storms locally, and the new forecast only has a small portion of the Triad with chance pops, with slight chance pops barely making it into the Triangle. The 12Z NAM seems to line up fairly well in coverage with the latest version of the time- lagged HRRR, which shows the greatest chance for thunderstorms across the Triad between 8pm and 12am. Any precipitation should come to an end shortly after midnight. As of the 12:30pm SPC Day 1 Convective Outlook, the marginal (level 1 of 5) risk lines up pretty well with where the forecast will include some chance for precipitation, with damaging wind the primary threat. With decreased coverage of storms, this essentially decreases the chance for severe weather; however, model soundings show the potential for anywhere between 1500-2500 J/kg of MUCAPE, so there will be plenty of instability for any storms that do develop to work with, despite minimal shear. It will be a muggy night with high dewpoints and lows ranging from the mid 60s to the low 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 350 PM Friday... * Hot and humid this weekend, with scattered (to locally numerous in clusters) thunderstorms during the afternoon through evening Sat and Sat night: A srn stream impulse now over ern KS/wrn MO and a preceding convectively-amplified mid-level trough will move generally ewd across the OH and TN Valleys tonight, then across the srn Middle Atlantic, with an accompanying belt of 30-40 kts of mid- level, wly flow, on Saturday. An MCV associated with the latter, now over srn MO, will likely have reached swrn VA/sern KY by 12Z Sat, based on the latest model guidance. CAMs, aside from the outlier and dry FV3, suggest this feature will prove most influential in the development of deep convection across cntl NC during the afternoon. At the surface, a frontal wave, probably deepened beneath the aforementioned MCV, will redevelop within a lee trough across the srn Middle Atlantic Piedmont and move east across NC and/or srn VA through the day. A weak front, possibly strengthened/reinforced by outflow, will settle slowly swd to sewd across cntl NC through Sat night. There will likely be considerable mid/high-level convective debris cloudiness over cntl NC, especially the nrn half, during the morning, with thinning and clearing through midday. A few sprinkles or light rain from the associated decaying, upstream convection may accompany those mid-level ceilings. Strong heating into the mid/upr 80s north to lwr 90s south, of an unseasonably moist airmass characterized by surface dewpoints in the mid 60s to around 70 F, will follow and yield a moderately unstable and weakly inhibited airmass by early afternoon. As previously noted, most CAMs indicate convection will develop and concentrate ahead of the MCV, perhaps by midday-early afternoon over the Foothills and wrn Piedmont, then spread ewd across cntl NC in clusters, and perhaps transient supercells given the adequate mid-level flow and effective shear. Damaging wind gusts, and perhaps some severe hail with the most intense updrafts, will pose the primary hazards. Convective coverage and intensity should diminish behind that convection through the evening, though a slight chance of a shower/storm will persist overnight, given the presence of the outflow/front and low-level convergence. Unseasonably mild and muggy lows will be in the mid 60s to lwr 70s. Sun and Sun night: A shortwave perturbation now digging across the Pacific Northwest will progress into the mid MS Valley by 12Z Sun, then pivot across the OH and TN Valleys Sun and the Middle Atlantic and Carolinas Sun night. The right entrance region of an associated, ~75 kt, swly upr-level jet, atop continued 30-40 kts of mid-level flow, will overspread cntl NC during the afternoon and evening. A weak, outflow-reinforced front will retreat nwd into VA ahead of another frontal low, possibly amplified by upstream convection/ latent heating, forecast to track across the srn Middle Atlantic. Like Sat, a trailing, outflow-reinforced boundary will probably settle across cntl NC late Sun and Sun night. Mid/high-level cloudiness, both from upstream convection and related to the parent shortwave trough/jet, may be more extensive than Sat and consequently keep high temperatures slightly cooler, especially over the Piedmont. It will nonetheless remain hot and humid, with highs in the mid 80s to lwr 90s. Convection will probably again develop over wrn NC and grow in coverage and intensity as it moves into a moderately unstable airmass over cntl NC, supported on the larger-scale by the aforementioned trough/jet. Shear profiles will again be supportive of both transient supercells and also clusters or a broken line, all capable of damaging wind gusts and hail. Similar to Sat night, a slight to small chance of convection will linger overnight, especially during the evening, with unseasonably mild and muggy lows once again in the mid 60s to lwr 70s. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 150 PM Friday... An upper level low over the Upper MS valley on Monday will progress east through the work week before weakening and lifting to the NE by Wednesday. On Thursday, an upper level ridge with dry air will build across the Great Plains and then over the eastern US by Friday. At the surface, multiple frontal passages will move across the Mid- Atlantic region bringing daily chances of showers and storms through the workweek. Monday looks to be mainly dry across the region with a slight chance of showers and storms beginning in the afternoon along and east of the US1 corridor. The rain chances expand across the entire CWA overnight and into Tuesday as a surface trough moves across the region. With that, the best chance for precip during the workweek for the entire CWA will be Tuesday afternoon and evening. Long range models are showing plenty of instability Tuesday afternoon and evening along with an abundance of moisture. I would expect strong to severe storms could be possible Tuesday afternoon and evening ahead of the main frontal passage. The front will begin to move across the region early Wednesday but some models suggest it stalling along the Piedmont/Coastal Plain region for a few days. If this does occur, expect shower/storm chances to continue (mainly in the afternoon/early evenings) through the work week. Temperatures will be in the upper 80s to low 90s next week. It will feel muggy all week with dew points in the upper 60s to low 70s. Heat indices on Monday will be in the mid to upper 90s in the southeastern counties. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 800 PM Friday... TAF period: There will be scattered thunderstorms around KINT/KGSO through around 03z-04z, before they move ESE and weaken. These will bring MVFR cigs and lower vsbys. Otherwise, generally VFR conditions are expected with plenty of mid/high clouds overnight and early Saturday. Outlook: Additional widely scattered afternoon/evening showers and thunderstorms are expected both Saturday and Sunday with an approaching cold front. After a bit of a lull on Monday, showers and thunderstorms will be possible again Tuesday and Wednesday. In addition, depending on how much rain and where showers/storms occur each day, boundary layer saturation could result in areas of morning fog/stratus at any terminal. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...CA AVIATION...Badgett/Green
Hazardous weather outlook, Jun 6, 4:53 AM EDT, 15 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 453 AM EDT Fri Jun 6 2025 NCZ008>011-025>028-040>043-075>078-084>086-088-089-070900- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Richmond- Scotland-Hoke-Cumberland-Sampson- 453 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An unsettled weather pattern is expected Saturday through early next week within a moist and unstable airmass. Scattered, to at times numerous, showers and storms will be possible in the afternoon and evening hours during this time. Some could become severe and also produce isolated heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed over the weekend. NCZ007-021>024-038-039-073-074-083-070900- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery-Anson- 453 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Isolated severe storms are possible this afternoon and early evening, mainly between 4 to 8 pm. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An active and unsettled weather pattern is expected Saturday through early next week within a moist and unstable airmass. Scattered, to at times numerous, showers and storms will be possible in the afternoon and evening hours during this time. Some could become severe and also produce isolated heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed over the weekend.
In the hours before
Special weather statement, Jun 6, 7:44 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
744 PM EDT Fri Jun 6 2025
NCZ007-070045-
Person NC-
744 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT PERSON COUNTY THROUGH 845 PM
EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Semora, or 11 miles southwest of Turbeville, moving southeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Roxboro, Concord, Bushy Fork, Hyco Lake, Moriah, Hyco Marina, Surl,
and Mayo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3641 7880 3624 7880 3624 7915 3654 7914
3654 7900
TIME...MOT...LOC 2344Z 309DEG 21KT 3649 7916
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Jun 6, 7:53 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
753 PM EDT Fri Jun 6 2025
NCZ021-070045-
Forsyth NC-
753 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FORSYTH COUNTY THROUGH
845 PM EDT...
At 752 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enon, or near East Bend, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville,
Pfafftown, Sedge Garden, Donnaha, and Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Dont wait until you see the first lightning flash before heading to
safety. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind. Make sure
that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3626 8045 3612 8012 3603 8016
3603 8021 3600 8022 3600 8032 3597 8039
3599 8042 3601 8042 3606 8046 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 2352Z 299DEG 18KT 3615 8047
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ASSpecial weather statement, Jun 6, 8:00 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
800 PM EDT Fri Jun 6 2025
NCZ010-011-070045-
Warren NC-Halifax NC-
800 PM EDT Fri Jun 6 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES THROUGH 845 PM EDT...
At 800 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Dahlia to near Ebony.
Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Enfield, Weldon, South Weldon,
Rosemary, Lake Gaston, Southpointe And Morningstar Marinas, and
Roanoke Rapids Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7765 3644 7762 3641 7755 3637 7755
3634 7759 3631 7757 3631 7750 3632 7744
3630 7742 3618 7766 3654 7805 3654 7790
TIME...MOT...LOC 0000Z 309DEG 23KT 3656 7752 3656 7796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ASThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:00 PM EDT | Special Weather Statement | RAH | Halifax | 45 min |
| Jun 6, 8:25 PM EDT | Special Weather Statement | RAH | Orange | 50 min |
| Jun 6, 8:28 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 2 hr |
| Jun 6, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 40 min |
| Jun 6, 8:50 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 40 min |
| Jun 6, 9:22 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford | 53 min |
| Jun 6, 9:25 PM EDT | Special Weather Statement | RAH | Edgecombe | 50 min |
| Jun 7, 3:38 PM EDT | Special Weather Statement | RAH | Person | 52 min |
| Jun 7, 4:01 PM EDT | Special Weather Statement | RAH | Wayne | 44 min |
| Jun 7, 4:10 PM EDT | Special Weather Statement | RAH | Sampson | 50 min |
| Jun 7, 4:28 PM EDT | Special Weather Statement | RAH | Sampson | 17 min |
| Jun 7, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 30 min |
| Jun 7, 4:53 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Jun 7, 5:13 PM EDT | Special Weather Statement | RAH | Bladen | 47 min |
| Jun 7, 5:41 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 49 min |
| Jun 7, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 40 min |
| Jun 7, 6:32 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 58 min |
| Jun 7, 7:51 PM EDT | Special Weather Statement | RAH | Sampson | 24 min |
| Jun 7, 7:54 PM EDT | Special Weather Statement | RAH | Sampson | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.